Discussions that mention lyrica

Back Problems board


[COLOR="Navy"]Went to see my PM dr. yesterday. I had run out of Lyrica about 3 weeks ago and decided to wait until I saw my dr. for a refill. I had been tapering down on it for the previous three weeks. Had a couple of reasons for the tapering. I have put on 15 lbs. since I starated that wonderful drug. Was also wondering if I had nerve issues that still needed the specific pain meds for them. Hence the tapering.

Had my appointment yesterday. My Pm doc is just a few steps short of being listed as a saint in my book. He asked how I was doing and what was new. I told him that it had been a rough couple of weeks. The cold spell we have been having has made my mornings a living h*ll, and the rest of the day has been just one of the steps down to the bottom of that place. I have had more pain in the past 3 weeks than since sept easily. Those two 15" rods and 20 big screws have been having their own party, and I didn't get the invite!

I also told him about the issues with Lyrica. He asked who had prescribed it, [background. My PM Dr. is part of the Spine Institute that my surgeon started. they also have a pt dept. and now offer pilates and yoga], i told him one of the PAs for the surgeon. He looked at me and said, "then the weight gain isn't my fault, it's the PAs!" LOL.

He asked about the type of pain I was having and where. I told him and he said it was nerve pain. Being the quiet type I am I said, "No it isn't." Yes it is he responded. My hubby looked at me and said, Jill, I think he WOULD know if it is nerve pain!. Well, you just never know I guess. Anyway, he asked several different qustions. Bottom line is that I agreed to go back on the Lyrica to see if it helps the pain. I'm to give it two weeks to see if there is an improvement. If there is, then we'll work on the weight I've gained from that stuff (about 15 lbs.). If i see no improvement, my marching orders were to call immediately so he can get something else in my system. His first words were, " My first goal is to get you out of pain, and right now. I don't like to hear about this amount of pain from you." WOW!

When I told him that the LA Morphine wasn't giving me twelve hours of relief, he said OK. But first we do the Lyrica adjustment. After that, I will change the morphine to x3 a day to see if that will help, if you can hold off til next month..

When he asked how I was taking my meds I told him that i was taking one #10 percoset with the percoset IR instead of 2 #10s. He kinda rolled his eyes and said that as long as I wasn't taking 2 of the Irs and 2 #10, he was comfortable with my ***zarre sort of balance.... He just shook his head and said that it sure seemed like alot of work, but if it was working....

Although I am bummed that I am back on the Lyrica, I am so pleased that the dr. was coming up with a solution. he takes such good care of me. He will sit and listen, then tell you why he is willing to try this and that. He treats me like we are team in this, not just me complaining and him prescribubg. I fought and dragged my feet going to him until my surgeon gave me push in the butt....don't touch the back, ya know?

I see my surgeon on the 20th for my two year check. we'll see what he says..which probably won't be much. His hands may be skilled, but that didn't extend to interpersonal communications skill. Can believe that he is married and has kids...but guess you need to talk for that, huh?;) !

that's my tale of woe. and right now I really don't want to eat crow with the Lyrica. Pride goeth before a fall...and I can't afford to go that route!

just jill
Jill - I think if the Lyrica helped that much.....your pm is correct......forget the weight and concentrate on getting rid of the pain or some much pain relief.

God Bless and I will be lifting you up in prayer.
Jill, I have also gained 20 pounds since the start of Lyrica. I am a bit shook up about it! I see my neuro next week, so hopfully I can get some answers. It is nice to hear that your doctor is listening to you, I hope I get that lucky! The cold is making me not to happy these days either, can't wait until Spring!! Hope you are finding some pain relief.

Rose
I am also on Lyrica and also have gained about 20 pounds on it. I was thinking of doing the same taper thing as well to find out if I really "need" it, since I also don't like the weight gain thing either, but given that there are more and more of what seems to be nerve pain issues, maybe the whole taper thing isn't a good idea right now. In fact, my physiatrist wants to get approval for off label dosages ( am currently at 200 mg/3 x day) and he wants to increase it to another 150 mg a day.
Ah well, I think that I would find myself right back on it anyway..........good luck to you Jill, I hope it helps again.
Sandi
Hi Jill! I just love to read your posts and all the humor you continue to throw into them! You always manage to make me chuckle, even when you are discussing a serious issue. Glad you have a good PM.. makes a huge difference to have a TEAM player doc. I am not on any nerve pain meds, and I have gained about 40 lbs :eek: since this whole back thing started. (Thank god I was a lightweight when this started) In my head.. I think Im responsible for at last 25# of it for not eating better, and the rest is all the back's fault! That's my story and Im sticking to it, or more like IT's Stuck to me! Nuts!

If I am destined to carry this extra poundage.. I can accept it if it's giving me pain relief. But so far.. NOT!

The morophine didnt do much for me.. and of all things.. Vicodin has worked for me so far! I can't take percs, or ultram.. they all make me hurl.
I do hope the Lyrica brings you relief! Hang in there. Tammy:wave:
The weight gain is a problem for me as well. My doctor just wants to get the pain under control and forget about the weight gain.

I find that Lyrica makes me very hungry matter of fact I find myself craving sweets. At dinner time I am starving. This along with the slowing down it causes is a sure way to gain weight.

Anyone else find the craving for sweets and the increased appetite. It does work and since they have upped my dosage my nerve pain is greatly diminished. I was on Neurontin for a year before I was switched to Lyrica. Neurontin made me gain weight for the first 8 months then I stared losing weight and I lost 17 lb. It was almost as if my body had become use to it and I no longer was subject to weight gain.

Well I was pretty happy, then I saw a noted neurologist and he switched me to Lyrica because the Neurontin side effects were such that I could only take it at night. I asked about Topamax but he just dismissed me like he couldn't hear. So today I have greatly reduced pain but am growing out of my clothes. Every day I wake up determined to lose the weight and find myself famished as the day goes on. This did not happen on the low dosage but then the low dosage did not give pain relief. Damned if you do damned if you don't!!
Hi Jill,

My Pm dr. seems alot like yours, very into finding out whats going on and resolving it. He will sit right down and discuss all the what if's and never make me feel like he's pushing me out the door. He don't leave the room until he makes sure that I don't have anymore questions and understand all of his answers. It's wonderful that you have such a great sense of humor to help with all the other cr*p that your going through.

I've put some 15-20 pounds on due to this back stuff to :confused: I can't even blame my meds. I quit taking most of them. So, feel better knowing that atleast you have an excuse called....LYRICA

Take care and do keep the humor, it helps all of us :)
What an awesome website, I just wanted to tell you I was on topomax and I loved it,(can't afford it anymore)but one of it's side affects is weight loss:) , I didn't lose weight but I did stay the same for the year and a half I was on it, for me that is amazing, I have been prone to weight gain my whole life, will avoid lyrica because I already need lycra :D
[COLOR="Navy"]Sighhhhhhhhhhhhhhhhhhhh.

I hate to admit it, [SIZE="1"]bit i think it is helping.[LIST=1]
[SIZE="2"] I even have trouble writing that...seee how the font shrank...what as bummer. Right now I think I would rather have less on the hips that Lyrica on the lips!

Mr Dr. Said that if the Lyrica helps, then we will work on the weight gain. He did mention Topomax, but seeing that Lyrica had worked, he wanted to use it again. When we are stable with all the meds, then he will change. With my luck, I will be one of those very unstable people that can't ever find a happy medium or large or x-large!.

Oh poooooooo

PS. Co pay on my insurance for Lyrica is $60 a pop...ouch

[/LIST]